Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 634, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 5, 2000, 5:30 PM CDT for Forrest County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 5, 2000, 5:30 PM CDT (22:30 UTC)
- Expired
- Sep 5, 2000, 5:45 PM CDT
- In force
- 15 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Forrest County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 052234 COR
SVRJAN
MSC035-073-052245-
BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED FIPS CODE
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT TUE SEP 5 2000
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 545 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WEST HATTIESBURG...OR ABOUT 5 MILES SOUTH
OF WEST HATTIESBURG...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL
REMAIN OVER RURAL AREAS.
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER6 WHILE THE STORM PASSES.
72
LAT...LON 3137 8947 3121 8932 3143 8913 3143 8938What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:30 PM CDT, 3 hours earlier.
Area forecast discussion, Sep 5, 2:30 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT TUE SEP 5 2000 CHANCES LOOKING BETTER AND BETTER FOR PRECIPITATION IN THE FORECAST...BUT NOTHING POINTING TO DROUGHT BUSTING RAIN. FIRST...LET/S TAKE A LOOK AT THIS MORNING/S UPPER AIR ANALYSIS. STUBBORN HIGH PRESSURE STARTING TO RELEASE IT/S GRIP OVER THE DEEP SOUTH AS SOUTHERN END OF MEAN UPPER TROUGH OVER EASTERN CONUS/CN SLOWLY PUSHES WEST. DECENT CLOSED UPPER LOW CENTERED OVER NORTHEASTERN OR CREATING SOME HELPING SHOWERS OVER EASTERN OR/WA...NORTHERN ID AND WESTERN MT AT THIS TIME. IN THE LOWER LEVELS...HIGH PRESSURE JUST NORTH OF THE GREAT LAKES AND LOW PRESSURE OVER NORTHEASTERN GULF HELPING TO CREATE A NICE NORTHERLY BREEZE OVER LOWER MISSISSIPPI RIVER VALLEY...PUSHING IN COOLER AIR. TEMPERATURES AS OF NOONTIME AROUND TEN DEGREES COOLER THAN PREVIOUS DAYS. PRECIP H20 AMOUNTS SLOWLY ON THE INCREASE...BUT STILL NEAR NORMAL OVER THE LOWER MISSISSIPPI RIVER VALLEY. VISIBLE SATELLITE LOOPS SHOWING A PRETTY GOOD AREA OF ISENTROPIC SURGE CREATED STRATUS OVER NE AR/TN INTO THE MID ATLANTIC STATES. OF GREATEST DEBATE IS CURRENT POSITION OF SURFACE FRONT. NORTHERLY FLOW OVER THE LAST SEVERAL DAYS HAS WIPED ANY SEMBLANCE OF A WIND SHIFT. CLOUD SHIELD/LESSER HUMIDITIES OVER NORTHERN SECTIONS OF STATE..SO HOLDING POSITION OVER NORTHERN SECTIONS OF STATE. STARTING TO SEE SOME ACTION OVER SOUTHWEST AL...IN BETTER MOISTURE/LOW LEVEL CONVERGENCE AND CLOSER TO BETTER DYNAMICS. MODELS ALL LOOK TO BE INITIALIZED WELL IN THE SYNOPTIC SCALE...THOUGH SHORTWAVE ON MODEL ANALYSIS/ SUPPOSEDLY OVER MS AT THIS TIME IS EITHER MIS-ANALYZED OR IS BEING WASHED OUT BY MEAN TROUGH AND SHORTWAVE OVER CENTRAL PLAINS. ALL SHORT RANGES MODELS ADVERTISING THE CONTINUED BREAKING OFF AND MEANDERING WEST OF SOUTHERN PORTION OF EASTERN TROUGH. MODELS ALSO CONSISTENT IN SWITCHING LOW LEVEL FLOW TO A MORE EASTERLY DIRECTION WITH PRECIP H20 AMOUNTS INCREASING TO 2.1" OVER SOUTHEASTERN SECTIONS OF STATE BY WED NIGHT. BEST CONVERGENCE AND DYNAMICS LOOKS TO BE ALONG THE COAST. AVN MOS NUMBERS SEEM TO BE TOO COOL IN THE SHORT TERM...AND USING NGM NUMBERS FOR A START. WILL PROBABLY DO SOME FINAGLING TO ACCOUNT FOR CLOUD COVER. POPS...WILL GRADUALLY INCREASE THROUGH THE PERIOD AS TROUGH SHIFTS WEST. WILL PUT BEST CHANCES SOUTHEAST THROUGH PERIOD...STARTING WITH WIDELY SCATTERED TONIGHT SOUTHEAST... INCREASING TO SCATTERED BY THURSDAY. QPF DISCUSSION: AGREE WITH MODELS AND NCEP INDICATING A FEW BASIN AMOUNTS OF .10 INCH OVER SERN PORTIONS FIRST 6 HOURS OF THIS FORECAST AND THEN HINTING AT SIMILAR VALUES BLEEDING INTO THE SE SECTIONS WEDNESDAY AFTERNOON(NGM A BIT OVERDONE). BETTER CHANCES OF RAIN HOLD OFF UNTIL WEDNESDAY NIGHT OR THURSDAY. IN THE EXTENDED...LOW LEVEL FLOW SWITCHING BACK TO SOUTHEAST TO SOUTH BEGINNING OF EXTENDED WITH WEAK REMNANTS OF UPPER TROUGH MEANDERING AROUND. BEST CHANCES FOR POPS LOOKS TO BE SOUTH WITH CANADIAN/NOGAPS DECREASING CHANCES THROUGH EXTENDED. HPC THINKING IS MRF...THUS MRF MOS OVERDONE. LOOKS LIKE A BELOW CLIMO FORECAST FOR POPS WITH TEMPS ABOVE NORMAL. | PRELIM NUMBERS: JAN 073/092 069/089 071 0223 MEI 072/089 071/088 071 0234 .JAN... AR...NONE. LA...NONE. MS...NONE. 16/40
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.